Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Stokes' theorem and parabolicity of Riemannian manifolds

Author: Moses Glasner
Journal: Proc. Amer. Math. Soc. 87 (1983), 70-72
MSC: Primary 31C12; Secondary 53C20, 53C65, 58A14
MathSciNet review: 677234
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A noncompact Riemannian $ n$-manifold is parabolic if and only if Stokes' theorem is valid for every square integrable $ (n - 1)$-form with integrable derivative.

References [Enhancements On Off] (What's this?)

  • [1] S. Bochner, Remark on the theorem of Green, Duke Math. J. 3 (1937), 334-338. MR 1545991
  • [2] S. Y. Cheng and S. T. Yau, Differential equations on Riemannian manifolds and their geometric applications, Comm. Pure Appl. Math. 28 (1975), 333-354. MR 0385749 (52:6608)
  • [3] W. Feller, Über die Lösungen der linearen partiellen Differentialgleichungen zweiter Ordnung von elliptischen Typus, Math. Ann. 102 (1929), 633-649.
  • [4] M. P. Gaffney, A special Stokes's theorem for complete Riemannian manifolds, Ann. of Math. 60 (1954), 140-145. MR 0062490 (15:986d)
  • [5] M. Glasner and R. Katz, Function-theoretic degeneracy criteria for Riemannian manifolds, Pacific J. Math. 28 (1969), 351-356. MR 0246229 (39:7533)
  • [6] L. L. Helms, Introduction to potential theory, Wiley-Interscience, New York, 1969. MR 0261018 (41:5638)
  • [7] L. Karp, On Stokes' theorem for noncompact manifolds, Proc. Amer. Math. Soc. 84 (1981), 487-490. MR 612746 (83g:58002)
  • [8] M. Nakai and L. Sario, Completeness and function-theoretic degeneracy of Riemannian spaces, Proc. Nat. Acad. Sci. U.S.A. 57 (1967), 29-31. MR 0221531 (36:4583)
  • [9] S. T. Yau, Some function-theoretic properties of complete Riemannian manifold and their applications to geometry, Indiana Univ. Math. J. 25 (1976), 659-670. MR 0417452 (54:5502)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 31C12, 53C20, 53C65, 58A14

Retrieve articles in all journals with MSC: 31C12, 53C20, 53C65, 58A14

Additional Information

Keywords: Parabolic Riemannian manifold, Stokes' theorem, harmonic function, Dirichlet integral
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society